Korean J Dermatol.  2013 May;51(5):329-334.

Five Cases of Stevens-Johnson Syndrome May Be Associated with Methazolamide Treatment

Affiliations
  • 1Department of Dermatology, School of Medicine, Keimyung University, Daegu, Korea. janylove99@dsmc.or.kr

Abstract

Recently, Stevens-Johnson syndrome associated with methazolamide has been reported in Koreans, more frequently. Methazolamide is a carbonic anhydrase inhibitor commonly used for lowering intraocular pressure in glaucoma and other ophthalmologic diseases. We reported five cases of Stevens-Johnson syndrome induced by methazolamide. All patients showed atypical clinical manifestations, compared to classical Stevens-Johnson syndrome. Methazolamide induced Stevens-Johnson syndrome showed scattered or confluent maculopapular eruptions initially, which are similar to morbiliform drug eruption with mild lip erosion and palmar erythema. Even though there was no skin erosion initially, it showed rapid progression to severe erosion on the trunk and palmoplantar erythema within 5 to 7 days. Therefore, our data indicated that methazolamide induced Stevens-Johnson syndrome should be checked for a patient who has a history of ophthalmologic treatment with a drug eruption like skin lesion.

Keyword

Methazolamide; Stevens-Johnson syndrome
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr